An equality underlying Hardy's inequality

Jameson, Graham (2022) An equality underlying Hardy's inequality. American Mathematical Monthly, 129 (6). pp. 582-586. ISSN 0002-9890

[img]
Text (cesaroid4.amm)
cesaroid4.amm.pdf - Accepted Version
Restricted to Repository staff only until 5 April 2023.
Available under License Creative Commons Attribution-NonCommercial.

Download (228kB)

Abstract

A classical inequality of G. H. Hardy states that Cx≤2x for x in l2, where C is the Cesàro (alias averaging) operator. This inequality has been strengthened to (C−I)x≤x. It has also been shown that CTx≤Cx for x in l2. We present equalities that imply these inequalities, together with the reverse inequalities (C−I)x≥(1/√2)x and Cx≤√2CTx. We also present companion results involving the shift operator.

Item Type:
Journal Article
Journal or Publication Title:
American Mathematical Monthly
Additional Information:
This is an Accepted Manuscript of an article published by Taylor & Francis in American Mathematical Monthly on 05/04/2022, available online: http://www.tandfonline.com/10.1080/00029890.2022.2051407
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600
Subjects:
ID Code:
158942
Deposited By:
Deposited On:
01 Sep 2021 12:55
Refereed?:
Yes
Published?:
Published
Last Modified:
09 Aug 2022 00:30